Analyse numérique
Approximation par éléments finis de problèmes elliptiques d'optimisation de forme
[Finite element approximation on elliptic singular optimal design]
Comptes Rendus. Mathématique, Volume 338 (2004) no. 9, pp. 729-734.

We consider a problem of elliptic optimal design. The control is the shape of the domain on which the Dirichlet problem for the Laplace equation is posed. In dimension n=2, S̆veràk proved that there exists an optimal domain in the class of all open subsets of a given bounded open set, whose complements have a uniformly bounded number of connected components. The proof (J. Math. Pures Appl. 72 (1993) 537–551) is based on the compactness of this class of domains with respect to the complementary-Hausdorff topology and the continuous dependence of the solutions of the Dirichlet Laplacian in H1 with respect to it. In this Note we consider a finite-element discrete version of this problem and prove that the discrete optimal domains converge in that topology towards the continuous one as the mesh-size tends to zero. The key point of the proof is that finite-element approximations of the solution of the Dirichlet Laplacian converge in H1 whenever the polygonal domains converge in the sense of that topology.

On considère un problème de contrôle de forme elliptique où le contrôle est le domaine sur lequel l'équation de Laplace avec conditions aux limites de Dirichlet est posée. En dimension n=2, S̆veràk a démontré l'existence d'un domaine optimal dans la classe des ouverts contenus dans un même ouvert borné, et dont les complémentaires ont un nombre de composantes connexes uniformément borné. Ce résultat (J. Math. Pures Appl. 72 (1993) 537–551) est basé sur la compacité de cet ensemble de domaines pour la topologie de Hausdorff-complémentaire et la continuité H1 des solutions du problème de Dirichlet pour cette topologie. Dans cette Note nous étudions une version discretisée en éléments finis de ce problème. Nous démontrons que le domaine polygonal optimal pour le problème discretisé converge pour cette topologie vers le domaine optimal continu. La preuve est basée sur la convergence H1 des solutions éléments finis par rapport à cette topologie.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.02.003
Chenais, Denise 1; Zuazua, Enrique 2

1 Université de Nice-Sophia-Antipolis, laboratoire J.A. Dieudonné, mathématiques, parc Valrose, 06108 Nice cedex 02, France
2 Departamento de Matemáticas, Facultad de Ciencias, Universidad Autónoma de Madrid, 28049 Madrid, Espagne
@article{CRMATH_2004__338_9_729_0,
     author = {Chenais, Denise and Zuazua, Enrique},
     title = {Approximation par \'el\'ements finis de probl\`emes elliptiques d'optimisation de forme},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {729--734},
     publisher = {Elsevier},
     volume = {338},
     number = {9},
     year = {2004},
     doi = {10.1016/j.crma.2004.02.003},
     language = {fr},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2004.02.003/}
}
TY  - JOUR
AU  - Chenais, Denise
AU  - Zuazua, Enrique
TI  - Approximation par éléments finis de problèmes elliptiques d'optimisation de forme
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 729
EP  - 734
VL  - 338
IS  - 9
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2004.02.003/
DO  - 10.1016/j.crma.2004.02.003
LA  - fr
ID  - CRMATH_2004__338_9_729_0
ER  - 
%0 Journal Article
%A Chenais, Denise
%A Zuazua, Enrique
%T Approximation par éléments finis de problèmes elliptiques d'optimisation de forme
%J Comptes Rendus. Mathématique
%D 2004
%P 729-734
%V 338
%N 9
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2004.02.003/
%R 10.1016/j.crma.2004.02.003
%G fr
%F CRMATH_2004__338_9_729_0
Chenais, Denise; Zuazua, Enrique. Approximation par éléments finis de problèmes elliptiques d'optimisation de forme. Comptes Rendus. Mathématique, Volume 338 (2004) no. 9, pp. 729-734. doi : 10.1016/j.crma.2004.02.003. http://www.numdam.org/articles/10.1016/j.crma.2004.02.003/

[1] Dellacherie, C. Ensembles analytiques, capacités, mesures de Hausdorff, Lecture Notes in Math., vol. 295, Springer-Verlag, Berlin, 1972

[2] Hayouni, M.; Henrot, A.; Samouh, N. On the Bernouilli free boundary problem and related shape optimization problems, Interface and Free Bound., Volume 3 (2001) no. 1, pp. 1-13

[3] Mosco, U. Convergence of convex sets and solutions of variationnal inequalities, Adv. Math., Volume 3 (1969), pp. 510-585

[4] Pironeau, O. Optimal Shape Design for Elliptic Systems, Springer-Verlag, Berlin, 1984

[5] S̆veràk, V. On optimal shape design, J. Math. Pures Appl., Volume 72 (1993), pp. 537-551

Cited by Sources: